User Tag List

Results 1 to 7 of 7
  1. #1
    Junior Member
    Join Date
    Jul 2012
    Posts
    9
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Taurine Addiction.

    I had been taking magnesium taurate for over a year as I had heard it was good for depression, anxiety , and energy. I did find it quite effective, however it seemed to affect my libido , and I suspect possibly have a negative affect on my potassium levels. It also tended to cause insomnia. A few months ago I stopped taking it altogether and Ever since my anxiety has been sky high, energy has been down, depression increased... Ive taken it a few times during the past few months and boom, instant relief.

    I've read that taurine has an affect on GABA levels, and from firsthand experience can definitely attest to this. I imagine what I've been dealing with is similar to Benzo withdrawal.

    I was wondering if anyone has experience with taurine or magnesium taurate, and what the best course of action would be to help return me to baseline.

    Ssri? Gabapentin? Another supplement ? Any ideas?

  2. #2
    Member
    Join Date
    Aug 2011
    Posts
    33
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I think you may be jumping the gun there a little man. Several of your assumptions seem spurious. First of all, how do you know mag taurate for sure affected your libido? Let alone potassium levels? You had those tested? Before and after adding mag taur and only mag taur and changing nothing else? You stopped taking it and now your anxiety is high, again, was it always high? Maybe the mag taur was helping and now it isn't? Not trying to hammer you man, this is just the way you need to think about these health issues. The body is full of complex reactions, and correlations do not equal causations. False assumptions of causations can be counter productive and in some cases downright dangerous (trust me, I know from experience). I am also highly skeptical that taking magnesium for a year and then stopping can be equivalent to benzo withdrawal, or any drug withdrawal for that matter. My unprofessional opinion is that like me you suffer from anxiety (as you stated), and it causes you to read too much into stuff and blame things unfairly for your anxiety. As far as I know, magnesium is good for you, so maybe start taking it again? As for your libido, has it skyrocketed since you quit? If not like I said before, prob wasn't killed by mag in the first place, add tribulus, horny goat weed, and l-arginine (libido supps) but keep the mag to help your anxiety. Some people find the supplement GABA helps quite a bit, myself included. do what you need to do, but just know this isn't a mathematical process, it's a slow scientific process where you must isolate causes and then act.

    Also why did you call the thread taurine addiction when you are clearly refferring to magnesium? When you take mag taurate, the taurate part is just a chelation which causes you to absorb more magnesium. As far as I know at least.

  3. #3
    Junior Member
    Join Date
    Jul 2012
    Posts
    9
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I labeled the thread taurine addiction because the main effect I feel from the supplement is the taurine component. I've taken various forms of magnesium and they don't equal the effects. I've taken taurine alone and it provides me with the same anxiety relief, energy increase, and mood boost. So that's how I concluded that taurine is what I seem to be dependent on. I have always had anxiety disorder, but I feel like I did not return to baseline anxiety levels and energy levels once stopping the supplement.

    Now, the reason I suspect it was affecting my potassium level is because of blood work. I've had a few tests while on the supplement. Each time it seems my potassium was borderline low. I've had 3 tests since coming off the supplement and potassium is consistently in the mid-range. I don't think this definitely proves anything but it definitely makes me wonder if magnesium or taurine or the combo is affecting my electrolytes in a negative way.

    As far as the libido issues, I feel an increase in libido since stopping the supplement. Particularly in erectile strength and penile sensitivity. I don't know which component is to blame whether it's the magnesium or taurine or the synergistic combo, but I am just telling you what I've noticed.

    I've never experience benzo withdrawal so maybe it was unfair to say this might be similar, but I was just theorizing that if I took a substance like taurine which apparently affects gaba levels or receptors for a long period of time, that it is possible that upon stopping the supplement I would be experiencing some sort of withdrawal. Obviously I could be wrong, but I just wanted to see if anyone had any similar issues with taurine usage.
    Last edited by nychamp; August 12th, 2012 at 07:42 AM. Reason: spelling

  4. #4
    Senior Member gotDOMS's Avatar
    Join Date
    Oct 2007
    Posts
    182
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    aside from the gabe theory, taurine effects glucose uptake and is used to improve or stimulate it.
    the problem may be not enough sugar getting to the brain and muscles since you stopped taking it

  5. #5
    Senior Member XSIV8's Avatar
    Join Date
    Aug 2011
    Location
    Canada
    Posts
    1,053
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default

    I'm also not getting the magnesium taurate relation to taurine as I also understood it to be a chelated form of Ma that makes magnesium easier to absorb. If we were talking about taurine which does have the ability to downregulate gaba receptors, you can also benefit from using compounds that help upregulate gaba...such as Bacopa and L-theanine. Glutamine will also provide you with more gaba and glutamate..which isn't good for anxiety. To counter that, I'd say switch to a magnesium like glycinate which acts as a mild NMDA antagonist. The other thing you might want to do, as with any compound that has an effect on the CNS, is taper off. I personally don't cold turkey anything anymore. Learned that the hard way.

  6. #6
    Member
    Join Date
    Aug 2011
    Posts
    33
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    There are so many factors here and many roads you could go down to investigate, frankly magnesium addiction nor taurine addiction is not one of them. I think you've convinced yourself of this somehow so for placebo purposes steer clear of this supplement, but it seems like anxiety more than anything else. IMO just relax, you aren't going through "withdrawal", but you may have anxiety. Look into different treatment routes for that, herbal or professional, don't pigeonhole yourself into some made-up addiction.

    Quote Originally Posted by nychamp View Post
    I labeled the thread taurine addiction because the main effect I feel from the supplement is the taurine component. I've taken various forms of magnesium and they don't equal the effects. I've taken taurine alone and it provides me with the same anxiety relief, energy increase, and mood boost. So that's how I concluded that taurine is what I seem to be dependent on. I have always had anxiety disorder, but I feel like I did not return to baseline anxiety levels and energy levels once stopping the supplement.

    Now, the reason I suspect it was affecting my potassium level is because of blood work. I've had a few tests while on the supplement. Each time it seems my potassium was borderline low. I've had 3 tests since coming off the supplement and potassium is consistently in the mid-range. I don't think this definitely proves anything but it definitely makes me wonder if magnesium or taurine or the combo is affecting my electrolytes in a negative way.

    As far as the libido issues, I feel an increase in libido since stopping the supplement. Particularly in erectile strength and penile sensitivity. I don't know which component is to blame whether it's the magnesium or taurine or the synergistic combo, but I am just telling you what I've noticed.

    I've never experience benzo withdrawal so maybe it was unfair to say this might be similar, but I was just theorizing that if I took a substance like taurine which apparently affects gaba levels or receptors for a long period of time, that it is possible that upon stopping the supplement I would be experiencing some sort of withdrawal. Obviously I could be wrong, but I just wanted to see if anyone had any similar issues with taurine usage.

  7. #7
    Senior Member XSIV8's Avatar
    Join Date
    Aug 2011
    Location
    Canada
    Posts
    1,053
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default

    There's a wealth of information on treating anxiety (and much pertains to insomnia) in a safe manner here: http://www.longecity.org/forum/topic...y-effectively/

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Taurine
    By Makunoichi in forum Supplements 101
    Replies: 8
    Last Post: March 12th, 2012, 03:06 AM
  2. Taurine
    By SmackThat in forum Supplements 101
    Replies: 41
    Last Post: August 2nd, 2009, 08:00 AM
  3. ghb addiction help
    By apaceaep in forum Neuroscience/Nootropics
    Replies: 16
    Last Post: May 4th, 2007, 11:28 PM
  4. Taurine on a CKD
    By craiger in forum Supplements 101
    Replies: 0
    Last Post: December 5th, 2005, 05:04 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •